Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 05:24:20 AM

Login with username, password and session length


Members
  • Total Members: 23369
  • Latest: donasim
Stats
  • Total Posts: 636857
  • Total Topics: 48340
  • Online Today: 211
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 142
Total: 144

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: When Norvir becomes obsolete....?  (Read 3271 times)

0 Members and 1 Guest are viewing this topic.

Offline dearestgrandson

  • Member
  • Posts: 45
When Norvir becomes obsolete....?
« on: March 27, 2009, 01:40:47 PM »
I was wondering if anyone had any projections on what effect the decreased usage of Norvir would have on the total, overall, incidence and severity of lipoatrophy, lipodystrophy, and/or metabolic syndromes.

I know full dose Norvir is rarely used anymore, but low dose Norvir is the very basis of most protease inhibitor therapies. Without Norvir most of the protease inhibitors today would not be able to work effectively, or much higher doses would need to be taken in order to get blood levels high enough to inhibit HIV replication.

However, even these small doses have profound effects on lipids. There have been studies in both HIV positive and HIV negative volunteers that have shown that even small doses of Norvir, without an accompanying protease inhibitor still produces large increases in lipid levels. Some studies try to demonstrate the effect a Norvir boosted protease inhibitor regimen has on lipids. So they start with just the small dose of Norvir for 2 or more weeks, then introduce the protease inhibitor to see how much more of an increase is seen. And for the most part, it often isn't very much.

So when Norvir does become obsolete, because one day it will, what degree of severity or percentage do you think the  overall lipoatrophy, lipodystrophy, and/or metabolic syndromes will decrease?

I predict a decrease of about 50% decrease in metabolic syndromes, and I predict the degree of severity of lipoatrophy and lipodystrophy will decrease about 25%.

Offline Miss Philicia

  • Member
  • Posts: 24,019
  • celebrity poster, faker & poser
Re: When Norvir becomes obsolete....?
« Reply #1 on: March 27, 2009, 02:06:14 PM »

So when Norvir does become obsolete, because one day it will, what degree of severity or percentage do you think the  overall lipoatrophy, lipodystrophy, and/or metabolic syndromes will decrease?

I predict a decrease of about 50% decrease in metabolic syndromes, and I predict the degree of severity of lipoatrophy and lipodystrophy will decrease about 25%.

Idle speculation of course, so who knows.  I've been on a Novir booster of some sort now for 8 or 9 years, though previous to that somehow I managed to escape every being on a full dose Norvir regimen.  I'm hopefully going on the clinical trial of GS-9350 in a few months so perhaps that will allow my elevated lipids to improve.  That said, in comparison to many with a similar length of time on Norvir, my lipid panel isn't that shabby.  Elevated in the context of what is "normal" but not warranting more than daily fish oil supplements.

last labs: triglycerides = 161, HDL = 31, LDL = 72, total cholesterol = 135

At any rate I was experiencing lipo previous to any use of Norvir, pre-2001 so I have trouble drawing much of a conclusion to all this.
"Iíve slept with enough men to know that Iím not gay"

Offline dearestgrandson

  • Member
  • Posts: 45
Re: When Norvir becomes obsolete....?
« Reply #2 on: March 27, 2009, 02:21:56 PM »
I am really just talking about overall incidence and severity. This is obvious speculation and I would have no way of knowing for sure. But from what I have read, even small doses of Norvir cause large increases in lipid levels and other measurements of metabolic health.

Obviously Norvir is not implicated in lipoatrophy/dystrophy if someone is not taking it.

Offline Miss Philicia

  • Member
  • Posts: 24,019
  • celebrity poster, faker & poser
Re: When Norvir becomes obsolete....?
« Reply #3 on: March 27, 2009, 02:53:10 PM »
Uh, OK fine.  Not sure what the point of this is.
"Iíve slept with enough men to know that Iím not gay"

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: When Norvir becomes obsolete....?
« Reply #4 on: May 31, 2009, 09:01:37 PM »
I suffered lipo long before I started to use a  Norvir boost. I started meds with Atripla  and switched to Reyataz. A lot of people told me I was looking sucked up. I think the Sustiva help strip whatever fat I had left. At this point the lipoatrophy has seemed to stop. There is a pocket in my right check but it hasn't gotten any deeper. It hasn't filled in either
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.